Dissipative modulation instability in a nonlinear dispersive ring cavity

Year: 1992

Authors: Haelterman M., Trillo S., Wabnitz S.

Autors Affiliation: Fondazione Ugo Bordoni, Via B. Castiglione 59, 00142 Roma, Italy

Abstract: We investigate the modulational instability in a synchronously pumped nonlinear dispersive ring cavity. The infinite-dimensional Ikeda map which describes the evolution of the field in the cavity is reduced to a partial derivative equation which allows for analytical developments. We show that, owing to the dissipative nature of the problem, the physics of modulational instability in the ring is fundamentally different from the usual modulational instability in a nonlinear dispersive fiber. In particular, we predict the formation of stable temporal dissipative structures for both the normal and the anomalous dispersion regime of the fiber.


Volume: 91 (5-6)      Pages from: 401  to: 407

KeyWords: Passive optical-systems; Schrodinger-equation
DOI: 10.1016/0030-4018(92)90367-Z